I am SO embarrassed asking this question! Thankfully it's fairly anonymous ... Haha. I'm very new to Viibryd; I'm stilling the first week of my starter pack. I have noticed (horrifyingly so) that I have an extreme amount of gas. I feel bloated and, well, quite frankly, the only relief is felt through farting. I'm so sorry if I'm offending anyone but I can assure you I'm not trying to be funny. Its awful and embarrassing! My diet is the same as always. Has anyone else experienced this?
Does Viibryd cause gas?
Question posted by MrsCrow on 28 Feb 2013
Last updated on 24 May 2019 by Leahm74
I just started taking the 20 mg & have been farting nonstop!!! SO glad I'm not the only one!! I had bad diarrhea a few days ago but it was only one day thankfully!!
I'm going on 4 weeks at 20mg. I'm staying at this dose bc it seems to be working really well. My psych had me start very slow bc of the gastro issues. 2 weeks at 5mg, 2 weeks at 10mg then 20mg. Advised to take with at least 350 calorie meal. I had 0 gastro issues until the 20mg, even with eating a min of 350 calories. For the past 4 weeks on 20 mg, i've not had the gas but diarrhea! Not painful but like, get to the toilet stat or shart in your pants (sorry lol).
I increased my calories taking it & it seemed to help but I'm still getting about once/day diarrhea (I never had gastro issues & my diet hasn't changed).
Can someone comment if the diarrhea eventually goes away? I'm feeling so much better emotionally so I'm not stopping this med, would just hope the gastro issues would go away.
The Viibryd works wonderful another month has gone by but I still have gas but I also take lyrica at night. The gas is so embarrassing I'm an instructor at a college so you can see my problem but I feel so much better most of the time. But I still have days of crying spells as I call it may need something else to take but pilled up now lol hope my comments help stick with the Viibryd it is wonderful!
I've been on Viibryd 3 months and still have this awful gas but on the flip side I feel so much better. I just really don't know what to do about the gas! I did have my gallbladder removed a couple years ago just would really like some suggestions on the gas :(
Yes, Thank goodness there is this group on line. It is amazing how wonderful it feels to know that some of the issues you are having are being shared by a group. I am new to Viibryd and in the second week of my starter pack. I noticed the gas starting up and it has been very bad over the past few days (days 5&6 of second week starter pack) so seeing that others have been experiencing the same issue is, well simply, comforting. Thank you to all of you who help us in understanding the light at the end of the tunnel is indeed a sunny day and not a train!
When did most of you start feeling the effects of the medication? I am just about to finish my second week, and cannot really tell a difference. Is this going to be a slow, gradual effect, or do you awaken one day with a whole new brain?
I really appreciate all of you whom may be able to help. Thank you all.
Thank God I finally googled this & found you guys!! I am started into my second week of the starter pack and the gas/bloating has been horrendous!! For some reason, it seems to be the absolute worst when I wake up... and as I discovered today, even waking from a nap finds me bloated to misery and yes, burping & farting like nobody's business!! After seeing that someone else mentioned it, I am having a bit of bowel problems too, but nothing nearly as noticeable or as bad as the gas/bloating. Thank God it is likely to go away because so far, I think Viibryd is going to work for me... at least at this point, I can see some progress. Thanks for sharing, you guys!!! <3
I'm also new to Viibryd - my 1st week of taking it - and I have the same problem. No nausea or diarrhea, but it DOES cause gas.
Hi Mrs Crow! Welcome-so nice to meet you. I am the Viibryd Queen!
Unfortunately the GI upset is common in the first few weeks. As Joe mentioned, you're fortunate if that's all you're having. I assure you it will pass, (no pun intended! Bwa ha!) as will the other annoying side effects.
Viibrud has been life changing for me. Just be very careful to time your dosage regularly and for now, always take it with real food.
Please keep in touch to let the Viibryd Group know how you're doing. We are always here, but some of us, (like me,) are not all there. ;))
4N Substances, aka Frenchie
welcome! And dont be embarrassed... i had bloating , dizzyness , and diarreah worse then ever , so gas doesnt surprise me. The bloating should go away soon, and the other stuff will calm down. I had my gall bladder out so im always batteling bowle issues.
Hello. In clinical trials, gas was reported as a side effect in between 2 to 3% of users. Regards pledge
- Viibryd uses and safety info
- Viibryd information for Healthcare Professionals (includes dosage details)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.